Skip to content
Includes Expert Content
Penis Rash to Swollen Foreskin
avatar
An_207089 posted:
About 2 weeks ago, I started getting a rash on my penis. It started about a week into treating myself for a toothache, that I though was infected. I was taking Echenasea, Garlic Pills, 800+mg Vitamin C, and a Multivitamin. I was also taking a good amount of Advil and Tylenol for the pain. Once the rash on my penis started, I stopped taking all those pills, (toothache stopped by then too)

The rash was slight at first, I used some Hydrocortizone 1% at first. It grew, started to get itchy. Not knowing what was going on, I started to do research and thought it looked like a Yeast infection of some sort. I figured the pills I was taking were killing off any good bacteria I had.

I tried the Hydrocortizone for another day, but it looked like it was getting worse, and the Foreskin started to slightly swell. Last night, I took a long soak in the bathtub with 2 cups of Apple Cider Vinegar. It helped sooth it, after getting out, I lightly tried to pat down my penis with a wet paper towel with some Vinegar on it. The rashy parts turned almost white and bured pretty good.

Later after that wore off, I tried a little Hydrogen Peroxide and that burned a lot, but it foamed up, so i figured it was attacking the fungus.

I have also been using Monistat rubbed all over the penis at night for the last 2 days.

This morning, I woke up to my foreskin swollen a lot. It almost looks like it's filling with liquid. although the foreskin is not trapped behind the bulb of the penis.

I am not sure really where to go from here. Ther has been no discharge, or troubles urinating, although the swelling has made the stream kinda sprayed..

Should I go to the emergency room? or wait it out and use more Hydrocortizone, the Monistat, etc.?
Reply
 
avatar
Susan Evans, MD responded:
Dear Anon 27576,

While your condition is not urgent enough to go to the emergency room, because it has not resolved, it is appropriate to seek medical intervention.

It is better to know what it is you're dealing with, and treat it appropriately than to just shotgun your various therapies and hope that they work. It is possible to make a condition worse rather than improve it by using the wrong therapy.

Swelling and redness are signs of inflammation and should be addressed. If you don't know what is causing these symptoms, you need help figuring it out.

Please seek a medical consultation. If you develop a fever, or if the swelling/redness increase dramatically, you may wish to head for the ER.

Best,

Dr. Evans
 
avatar
Legalregal responded:
In February 2005, a group of doctors and families called on federal regulators to warn the public that Advil and similar drugs can cause rare but potentially fatal skin reactions. The group filed a petition with the FDA asking it to order on-label warnings on products containing ibuprofen the drug found in popular brands including Advil and Motrin.
The drug can cause a rash and skin-blistering reaction, including foreskin blisters, known as Stevens Johnson Syndrome (SJS) in about five in 1 million users. Patients who continue to take the drug despite the rash can develop toxic epidermal necrolysis or TEN, which resembles severe burn injuries all over the body and is fatal in up to one-third of cases. The petition calls for warnings on all ibuprofen products highlighting the risk of the disorders and urging consumers to stop the drug immediately if a rash appears. It also asks the FDA to launch an investigation to see if ibuprofen manufacturers withheld critical safety data about over-the-counter forms of the drug. The three families on the petition have all filed lawsuits against drug makers alleging wrongful death or negligence because the companies did not warn them about the risk of SJS or TEN.
Despite the fact that ibuprofen causes skin rashes blisters, McNeil Consumer & Specialty Products, which makes several forms of adult and children's Motrin, issued a statement stressing that Stevens Johnson Syndrome is rare and has many potential causes besides ibuprofen.
Only few U.S. doctors, and almost no consumers, know of the risk or that ibuprofen should be stopped immediately if a rash appears following its use. Advil labels carry a warning in Europe but not in the U.S.


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

I THINK I HAVE FOUND A CURE
PEOPLE READ MY RESPONSE CALLED "I HAVE FOUND A CURE" it is an actual description of how, not a link to some pay site it cured it for ... More
Was this Helpful?
1 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.